Thunderstorm Wind, Vernon
- When
- June 5, 3:28 PM CST
- Where
- Vernon County, 2 mi E of Anacoco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.250, -93.317
A tree was blown across Highway 111.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A tree was blown across Highway 111.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 5, 1:42 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 242 PM CDT SUN JUN 5 2005 .DISCUSSION...MCV MOVING ACROSS SE TX COMBINING WITH VERY UNSTABLE ATMOSPHERE TO FIRE UP SOME STRONG TSTM ACTIVITY MAINLY EAST OF THE SABINE RIVER AND NORTH OF 1-10. LAPS DATA SHOWING CAPES IN THE 3000-3500 J/KG RANGE... FORTUNATELY SHEAR PROFILES ARE NOT CONDUCIVE FOR WIDESPREAD SEVERE WX. HOWEVER WITH VERY UNSTABLE ATMOSPHERE...CANNOT RULE OUT THE CHANCE OF PULSE TYPE SEVERE THROUGH EARLY EVENING. WILL HAVE HIGHEST POPS OVER NE ZONES (50%) AND THEN WILL TAPER OFF AFTER MIDNIGHT. GFS WANTS TO KEEP THE SHORTWAVE OVER THE ERN PORTIONS OF OUR AREA FOR THE NEXT COUPLE OF DAYS WITH RELATIVELY HIGH POPS...HOWEVER THE NAM MOVES IT FURTHER TO THE EAST BUT STILL KEEPS RATHER HIGHER MOISTURE LEVELS OVER LA ZONES. WILL CALL FOR DECENT CHANCE OF POPS OVER ERN ZONES WITH DECREASING CHANCES TO THE WEST INTO SE TX ZONES. MOISTURE LEVELS BEGIN TO DECREASE BY MIDWEEK INTO THE LATTER PORTIONS OF THE WEEK SO LOOKS LIKE ONLY SLIGHT CHANCE OF POPS IN STORE. LOTS OF UNCERTAINTIES FOR NEXT WEEKEND AS TROPICAL MOISTURE POOLING IN THE CARIB COULD AFFECT THE AREA...BUT WILL NOT HIT IT TOO HARD JUST YET. && .AVIATION...TSTMS DEVELOPING OVER SOUTH-CENTRAL AND SOUTHWEST LOUISIANA WILL LIKELY AFFECT KAEX AND KLFT THROUGH THE AFTERNOON TAPERING OFF THROUGH LATE EVENING. LESS CHANCE OF TSTMS AT KLCH AS MOST OF THE ACTIVITY APPEARS TO BE NORTH OF THE AREA. KBPT LOOKING GOOD AS ACTIVITY SHOULD STAY NORTH AND EAST OF THE TERMINAL. && .MARINE...BERMUDA HIGH RIDGING INTO THE AREA WILL CONTINUE AN ONSHORE FLOW THROUGH THE PERIOD. SLIGHT CHANCE OF TSTMS WILL EXIST THRU THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 89 76 87 / 20 30 10 30 KBPT 75 90 75 91 / 20 30 10 30 KAEX 73 90 73 89 / 50 40 20 40 KLFT 73 88 73 88 / 40 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN JUN 5 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 061026- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS WILL MOVE FROM THE COASTAL WATERS INTO THE MARSHES NEAR THE COAST BEFORE DISSIPATING EARLY THIS MORNING. ONLY A FEW STRAY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AIRMASS THUNDERSTORMS ARE EXPECTED EACH DAY. THE MOST FAVORABLE DAY FOR RAIN LOOKS TO BE TUESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. 11
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460507.